MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER; MAGIC 3

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER; MAGIC 3
Model Number 52308
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the catheter appeared to be thicker than usual.The patient experienced pain and self-limited bleeding.
 
Additional Manufacturer Narrative
The reported issue was confirmed.The device was returned for evaluation.Visual inspection noted no obvious defects.1 sample of 5 was not within specification.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use states the following: ¿for urological use only.Urinary catheters are intended or use for bladder management including urine drainage, collection and measurement.The devices are passed to the urinary bladder via the urethra.Warnings: this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.How to prepare and use your urinary catheter wash your hands thoroughly with soap and water.Peel open the pack at the funnel end to expose approximately 2¿- 4¿ of the catheter.Don¿t remove the catheter yet.Wash the area around the meatus before catheterizing.Wash your hands again.Using the catheter: with sure-grip sleeve: hold the sure-grip sleeve with your dominant hand and squeeze it to hold the catheter shaft as you remove the catheter from the pack.Next, hold the catheter funnel above the sure-grip sleeve with your other hand and slide the sure-grip sleeve down the shaft, stopping at about 6¿ from the tip.Release the funnel.Using the sure-grip¿ sleeve to hold the catheter firmly, lubricate catheter tip with lubricating gel.While gripping the catheter with the sure-grip sleeve, gently pass the tip of the catheter into your urethra until the sure-grip sleeve nears the meatus.If there is no urine flow, loosen the tension on the sure-grip sleeve to allow it to slide back towards the funnel end.Re-grip sure-grip sleeve and continue to insert the catheter into the urethra.Repeat until urine starts to flow.Without sure-grip sleeve: remove the catheter from the pack.Lubricate the catheter tip with lubricating gel.Gently pass the tip of the catheter into your urethra and advance the catheter until urine starts to flow.Try to keep the catheter steady until urine stops flowing.When urine stops flowing, slowly withdraw the catheter, stopping if flow starts again, until the last few drops have drained.Finish by disposing of the catheter and its packaging.Wash your hands with soap and water." (b)(4).
 
Event or Problem Description

Brand Name
MAGIC3¿ INTERMITTENT CATHETER
Common Device Name
MAGIC 3
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6979766
Report Number1018233-2017-05491
Device Sequence Number488246
Product Code KOD
UDI-Device Identifier00801741068348
UDI-Public(01)00801741068348
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/28/2020
Device Model Number52308
Device Catalogue Number52308
Device Lot NumberJUBS1875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2017
Initial Date Received by Manufacturer 10/06/2017
Supplement Date Received by Manufacturer12/07/2017
Initial Report FDA Received Date10/26/2017
Supplement Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1